Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 110, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 22, 2008, 8:15 PM EDT for Palm Beach County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 8:15 PM EDT (00:15 UTC)
- Expired
- Jul 22, 2008, 8:56 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 122 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:45 PM EDT | TSTM WND DMG | 15 E Belle Glade, FL | BARRICADES WERE BLOWN AROUND AT A CONSTRUCTION SITE ON STATE ROAD 880 AT TWENTY MILE BEND |
| Jul 22, 8:50 PM EDT | TSTM WND GST 53 | 12 Ese Belle Glade, FL | A MESONET IN THE LOXAHATCHEE WILDLIFE REFUGE REPORTED 46 KNOTS WITH AN OUTFLOW BOUNDARY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 230015
SVRMFL
FLC099-230115-
/O.NEW.KMFL.SV.W.0110.080723T0015Z-080723T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
815 PM EDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 915 PM EDT
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OKEELANTA...AND MOVING NORTHEAST AT 25 MPH.
* THE STORM WILL AFFECT...
SOUTH BAY...
BELLE GLADE...
PAHOKEE...
CANAL POINT...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2642 8071 2645 8087 2665 8088 2671 8081
2669 8074 2672 8073 2676 8075 2678 8072
2675 8071 2676 8070 2680 8070 2689 8061
2667 8035
TIME...MOT...LOC 0015Z 215DEG 22KT 2664 8070
$$
TINGLER1 follow-up statement
000
WWUS52 KMFL 230056
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
856 PM EDT TUE JUL 22 2008
FLC099-230106-
/O.CAN.KMFL.SV.W.0110.000000T0000Z-080723T0115Z/
PALM BEACH FL-
856 PM EDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PALM BEACH COUNTY IS
CANCELLED...
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2642 8071 2645 8087 2665 8088 2671 8081
2669 8074 2672 8073 2676 8075 2678 8072
2675 8071 2676 8070 2680 8070 2689 8061
2667 8035
TIME...MOT...LOC 0056Z 239DEG 27KT 2659 8063
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:00 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 22, 8:00 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 800 PM EDT TUE JUL 22 2008 .UPDATE...NUMEROUS THUNDERSTORMS NOW AFFECTING INTERIOR SOUTH FL AND WORKING INTO THE NAPLES AREA ATTM. UPDATED FCST TO REFLECT THESE CURRENT CONDITIONS. EXPECT STORMS TO WANE OVER THE NEXT FEW HOURS...GIVING WAY TO A TRANQUIL NIGHT OVERNIGHT. ONLY MAJOR CHANGE TO THE FCST WAS TO INCREASE POPS DRAMATICALLY INTERIOR/GULF COAST FOR THIS EVENING. /DG && .AVIATION...EXPECT MVFR AND POSSIBLE IFR AT KAPF OVER THROUGH 02Z...SO INCLUDED TEMPO OF THESE CONDITIONS FROM00-02Z. OTHERWISE...VFR WILL PREVAIL AT THE TERMINALS TONIGHT. COULD BE AN ACTIVE CONVECTIVE DAY TOMORROW...BUT FOR NOW ONLY INCLUDED VCTS DUE TO TIMING/LOCATION OF TSRA DEVELOPMENT TOMORROW. && .DISCUSSION...DEEP LAYER RIDGE HAS WEAKENED ALLOWING FOR DESTABILIZATION OF THE ATMOSPHERE ACROSS S FLA AND THIS EVIDENT ON CONVECTION FIRING ALONG THE E CST SEA BREEZE. WITH THE WEAKENING OF THE RIDGE ALSO COMES VERY WEAK STEERING FLOW SO CELLS MOVING VERY LITTLE. THIS HAS ALL COME ABOUT WITH T.S. DOLLY CONTINUING TO MOVE WELL WEST OF THE AREA AND MID/UPPER LEVEL LOW TO OUR EAST JUST TO THE NORTH OF THE BAHAMAS. WATER VAPOR IMAGERY SHOWS THIS LOW QUITE WELL AND INCHING TO THE WEST TOWARDS THE FLA PENINSULA. THE 50H TEMP SATELLITE ESTIMATES DO NOT NECESSARILY INDICATE COLD AIR ALOFT WITH THIS LOW BUT MODELS DO SHOW SIGNIFICANT HEIGHT FALLS AT LEAST FOR S FLA SUMMER STANDARDS. BOTH THE GFS AND NAM HAVE THIS FEATURE MOVING OVER THE REGION ON WEDNESDAY AND AS A RESULT MAV/MET GUIDANCE SHOW LIKELY POPS ALTHOUGH THE NAM SHOWS WESTERLY FLOW IN THE LOWER LEVELS. THUS, IT HAS ONLY CHC POPS FOR KAPF BUT WITH SUCH WEAK STEERING FLOW ONCE AGAIN, AM A LITTLE RELUCTANT TO HAVE SUCH A DIFFERENCE IN POPS FROM WEST TO EAST. SSMI DERIVED PWAT ALSO SHOWS VALUES OF AROUND TWO INCHES MOVING TOWARDS S FLA AND THE GFS DOES SHOW PWAT INCREASING TO THIS FOR WEDNESDAY. SO PLAN TO GO CLOSER WITH THE MAV NUMBERS AS A RESULT. THIS TROUGH WILL CONTINUE TO MOVE INTO THE GOFMEX BY THURSDAY WITH DRIER AIR ALOFT MOVING BACK ACROSS THE REGION AND THUS LOWER POPS TO SCT COVERAGE. IN THE EXTENDED, AS TROUGH CONTINUES WESTWARD, WEAK ATLANTIC RIDGE WILL BUILD BACK IN ACROSS S FLA AS LARGE SHORTWAVE MOVES OFF THE NORTH ATLANTIC COAST. WITH SUCH A STRONG SHORTWAVE FOR THE END OF JULY MOVING INTO THE EASTERN U.S., NOT A LOT OF SUBSIDENCE SHOULD BE PRESENT EVEN WITH THE RIDGE IN PLACE AND POPS WILL BE FAIRLY CLOSE TO CLIMO RIGHT THROUGH THE WEEKEND INTO EARLY NEXT WEEK. && .MARINE...LIGHT WIND EXPECTED THROUGH THE FCST PERIOD WITH SEAS LESS THAN 4 FEET. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS ARE EXPECTED. MOISTURE WILL BE ON THE INCREASE THROUGH WEDNESDAY AND EVEN THOUGH RELATIVE HUMIDITIES ACROSS THE INTERIOR ZONES HAVE FALLEN BELOW 40 PERCENT THIS AFTERNOON, THEY SHOULD RECOVER LATE TODAY INTO WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 88 75 88 / 30 60 30 40 FORT LAUDERDALE 79 89 76 88 / 20 60 20 40 MIAMI 79 90 77 88 / 20 60 20 30 NAPLES 76 89 75 89 / 20 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 22, 7:45 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 745 PM EDT TUE JUL 22 2008 FLZ063-066>075-168-172>174-230400- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 745 PM EDT TUE JUL 22 2008 ...NUMEROUS THUNDERSTORMS, A FEW STRONG, INTERIOR/GULF COAST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL AFFECT INTERIOR AND GULF COASTAL LOCATIONS THIS EVENING BEFORE DISSIPATING. THE PRIMARY IMPACTS FROM THE STORMS WILL BE FREQUENT LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND DIME SIZE. FLOODING: MINOR URBAN FLOODING OR FLOODING OF POORLY DRAINED AREAS IS POSSIBLE OVER INTERIOR AND GULF COASTAL LOCATIONS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON ACROSS SOUTH FLORIDA. THE PRIMARY IMPACTS FROM THE THUNDERSTORMS WILL BE LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL AND WIND GUSTS OF 40 MPH OR GREATER. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
In the hours before
Special weather statement, Jul 22, 5:46 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 546 PM EDT TUE JUL 22 2008 FLZ070-075-222230- MAINLAND MONROE FL-INLAND COLLIER COUNTY FL- 546 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORM MOVING ACROSS TAMIAMI TRAIL AND THE EVERGLADES... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OASIS RANGER STATION...MOVING WEST AT 5 MPH. THIS STORM WILL AFFECT... OASIS RANGER STATION... BIG CYPRESS NATIONAL PRESERVE... MONROE STATION... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 40 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2565 8112 2601 8113 2600 8091 2563 8089 TIME...MOT...LOC 2146Z 088DEG 4KT 2587 8105 TINGLER
Special weather statement, Jul 22, 6:53 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
653 PM EDT TUE JUL 22 2008
FLZ063-066-222330-
HENDRY FL-GLADES FL-
653 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORM MOVING ACROSS GLADES AND HENDRY COUNTIES...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CLEWISTON...MOVING NORTH AT 6
MPH.
THIS STORM WILL AFFECT...
HARLEM...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
FUNNEL CLOUDS HAVE ALSO RECENTLY BEEN REPORTED WITH THIS STORM.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2682 8104 2682 8096 2681 8094 2680 8095
2678 8094 2676 8092 2675 8088 2658 8089
2660 8126 2684 8126 2685 8109
TIME...MOT...LOC 2253Z 190DEG 5KT 2673 8106
TINGLERSpecial weather statement, Jul 22, 6:57 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 657 PM EDT TUE JUL 22 2008 FLZ070-071-073-222345- INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-INLAND MIAMI- DADE FL- 657 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORM MOVING ACROSS THE EVERGLADES... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10 MILES SOUTH OF COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...MOVING NORTH AT 3 MPH. ADDITIONAL STORMS WERE 10 MILES SOUTHEAST OF ROCK ISLAND. THIS STORM WILL AFFECT... THE EVERGLADES... BIG CYPRESS PRESERVE... AND AREAS BETWEEN INTERSTATE 75 AND TAMIAMI TRAIL. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR TORNADOES. LAT...LON 2614 8127 2624 8081 2593 8063 2583 8106 TIME...MOT...LOC 2257Z 183DEG 3KT 2603 8087 TINGLER
Special weather statement, Jul 22, 7:23 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
723 PM EDT TUE JUL 22 2008
FLZ066-067-070-071-230000-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
723 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS MOVING ACROSS INTERIORS SECTIONS
OF SOUTH FLORIDA...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG INTERSTATE 75 FROM ROCK ISLAND TO 10
MILES WEST OF THE EAST TOLL GATE...MOVING WEST AT 9 MPH.
ADDITIONAL STORMS WERE LOCATED ACROSS SOUTHWEST SECTIONS OF PALM
BEACH COUNTY AND SOUTHERN SECTIONS OF HENDRY COUNTY.
THESE STORMS WILL AFFECT...
WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND STATE ROAD 839...
SUNNILAND...
AND SURROUNDING AREAS.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2639 8140 2645 8089 2645 8063 2599 8061
2601 8139
TIME...MOT...LOC 2323Z 099DEG 8KT 2631 8131 2609 8124
2622 8069
TINGLERSpecial weather statement, Jul 22, 7:23 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
723 PM EDT TUE JUL 22 2008
FLZ066-067-070-071-230000-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
723 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR SECTIONS OF SOUTH
FLORIDA...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG INTERSTATE 75 FROM ROCK ISLAND TO 10
MILES WEST OF THE EAST TOLL GATE...MOVING WEST AT 9 MPH.
ADDITIONAL STORMS WERE LOCATED ACROSS SOUTHWEST SECTIONS OF PALM
BEACH COUNTY AND SOUTHERN SECTIONS OF HENDRY COUNTY.
THESE STORMS WILL AFFECT...
WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND STATE ROAD 839...
SUNNILAND...
AND SURROUNDING AREAS.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2639 8140 2645 8089 2645 8063 2599 8061
2601 8139
TIME...MOT...LOC 2323Z 099DEG 8KT 2631 8131 2609 8124
2622 8069
TINGLERSpecial weather statement, Jul 22, 7:56 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
756 PM EDT TUE JUL 22 2008
FLZ066-067-070-071-230030-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
756 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORM MOVING ACROSS ROTENBERGER WILDLIFE AREA AND
THE BIG CYPRESS RESERVATION...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROTENBERGER WILDLIFE MANAGEMENT AREA AND THIS
STORM WAS NEARLY STATIONARY.
ADDITIONAL STORMS WILL AFFECT AREAS NEAR OKEELANTA IN WESTERN
SECTIONS OF PALM BEACH COUNTY.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2663 8089 2665 8065 2619 8060 2627 8100
2650 8099
TIME...MOT...LOC 2356Z 108DEG 1KT 2640 8085
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jul 23, 6:55 AM EDT | Special Marine Warning | MFL | 42 min | |
| Jul 23, 7:01 AM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Jul 23, 12:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Jul 23, 12:48 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jul 23, 1:05 PM EDT | Special Weather Statement | MFL | Monroe | 40 min |
| Jul 23, 1:18 PM EDT | Special Weather Statement | MFL | Broward | 57 min |
| Jul 23, 1:28 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 32 min |
| Jul 23, 1:35 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 25 min |
| Jul 23, 1:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 23, 2:11 PM EDT | Special Weather Statement | MFL | Broward | 64 min |
| Jul 23, 2:16 PM EDT | Areal Flood Advisory | MFL | Broward | 67 min |
| Jul 23, 2:47 PM EDT | Special Weather Statement | MFL | Monroe | 58 min |
| Jul 23, 5:14 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| Jul 23, 7:53 PM EDT | Special Weather Statement | MFL | Glades | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.